Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

cdequaker

Jardiance- good and bad

Recommended Posts

cdequaker

Hi.   I have had type two diabetes for several years.  Have been taking Humalog and Lantus insulin for a while now.  Dr added Jardiance about 2 months ago.  My numbers have been great, and I've lost about 12 pounds since I started taking it.  However, I've had several days when I feel some pretty disabling nausea and dizziness.  It seems to come and go.  Anyone taken Jardiance for a while?  Are these symptoms that might pass as my body gets used to the drug, or am I going to have to give it up?  I really like the affect it's having on my blood sugar readings, but don't think I can continue to deal with these side effects.  Thanks for any input.

Share this post


Link to post
Share on other sites
TX_Clint

I've been on it or invokana for over 2 years with no issues at all. I would however recommend you drink more fluids to prevent dehydration which is common with these meds and TEST when you get the nausea and dizziness as that is a symptom of hypoglycemia. I don't know if the doctor covered it but you will need to amend your insulin dosage needs to allow for the amount of glucose the jardiance is removing from your system.

Share this post


Link to post
Share on other sites
cdequaker

I've been on it or invokana for over 2 years with no issues at all. I would however recommend you drink more fluids to prevent dehydration which is common with these meds and TEST when you get the nausea and dizziness as that is a symptom of hypoglycemia. I don't know if the doctor covered it but you will need to amend your insulin dosage needs to allow for the amount of glucose the jardiance is removing from your system.

Thanks for your response.  I am aware of both the dehydration & hypoglycemia possibilities, and test several times a day.  My last A1C (before I started Jardiance) was 6.8, so I'm not doing too badly, but it has been much better after the Jardiance--My blood sugar numbers are running in the low 100s or better now.  I'm not 100% positive that the Jardiance is responsible for my issues, but it seems connected.  Thanks again.  If anyone else has had a negative side affect similar to mine that went away, I would like to hear about it, or any other thoughts. 

Share this post


Link to post
Share on other sites
Peggy_TX

I've been on Jardiance a couple months now, and love what it's doing for my blood sugar

While 85-100 most certainly isn't LOW, they aren't #s I've had for quite a while

I certainly have been feeling some false lows and am trying hard to train myself out of them

 

I also know that as my general glucose levels drop, I need to watch my blood PRESSURE.      If you're on any sort of BP meds, you might want to make sure that your improved glucose levels aren't lowering your BP a bit more than you'd like.

 

Hope you figure out the cause!

 

(and WOW do I need to keep hydrated on this drug.    I pretty much have to constantly have something to drink on hand....    going through 5-6 cans of sparkling water at the office every day.   good thing the office has "the good stuff" for free!!)      :P

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.